MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS W/PED.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS W/PED.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX827T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion information: an investigation was not possible because no product was sent for investigation.On the basis of the product documentation, we can exclude the presence of a defect at the time of delivery of the m.Blue®, since this documentation indicates that the valve is in perfect condition.With reference to the reason for the complaint, we would like to point out that deposits in the valve could be responsible for the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Further actions: additional actions will be implemented in form of a authorities notification.
 
Event or Problem Description
It was reported that a m.Blue (#fx827t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt showed a under-drainage and adjustment difficulties.The patient underwent a revision procedure performed on (b)(6) 2023.The complainant device has not yet returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 75 years; weight: 61 kilograms; height: 160 centimeters; gender: female.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valve, but no significant deformations or damage was determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the m.Blue operates within the accepted tolerance in both positions.Adjustment test: the m.Blue valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, deposits were found in m.Blue results: based on our investigation results, we can determine a non-adjustability at the m.Blue.The visible deposits in the valve may have led to the functional impairment.Deposits caused by substances naturally present in the patient's bodies, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE 10 SYS W/PED.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18048704
Report Number3004721439-2023-00322
Device Sequence Number7465618
Product Code JXG
UDI-Device Identifier04041906504618
UDI-Public4041906504618
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX827T
Device Catalogue NumberFX827T
Device Lot Number20061400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight61 KG